Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 113, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 24, 2020, 6:05 PM CDT for 6 counties in Texas. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2020, 6:05 PM CDT (23:05 UTC)
- Expired
- May 24, 2020, 7:00 PM CDT
- In force
- 55 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coke County, TX, Crockett County, TX, Irion County, TX, Schleicher County, TX, Sterling County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 12 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 6:23 PM CDT | TSTM WND GST 58 | San Angelo, TX | |
| May 24, 6:32 PM CDT | TSTM WND GST 60 | 14 N San Angelo, TX | |
| May 24, 6:40 PM CDT | TSTM WND GST 60 | 6 Ssw San Angelo, TX | ASOS STATION KSJT SAN ANGELO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 1:58 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -341 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
457
WUUS54 KSJT 242305
SVRSJT
TXC081-105-235-413-431-451-250000-
/O.NEW.KSJT.SV.W.0113.200524T2305Z-200525T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
605 PM CDT Sun May 24 2020
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Southwestern Coke County in west central Texas...
Northern Schleicher County in west central Texas...
Southern Sterling County in west central Texas...
Tom Green County in west central Texas...
Northeastern Crockett County in west central Texas...
Irion County in west central Texas...
* Until 700 PM CDT.
* At 604 PM CDT, a severe thunderstorm was located near Sherwood, or
near Mertzon, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Knickerbocker around 620 PM CDT.
Tankersley around 625 PM CDT.
Twin Buttes Reservoir around 635 PM CDT.
Lake Nasworthy around 645 PM CDT.
San Angelo State Park around 650 PM CDT.
O.c. Fisher Reservoir around 655 PM CDT.
San Angelo, Goodfellow Air Force Base and Wall around 700 PM CDT.
Other locations impacted by this severe thunderstorm include The
Intersection Of Ranch Road 1828 And Ranch Road 915, Us-
87 Near The Coke-Tom Green County Line, Us-67 Near The Irion-
Tom Green County Line and Harriet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3092 10128 3172 10127 3169 10024 3159 10023
3158 10011 3119 10011 3093 10034
TIME...MOT...LOC 2304Z 235DEG 22KT 3124 10073
HAIL...1.00IN
WIND...60MPH
$$
mkd2 follow-up statements
527
WWUS54 KSJT 242318
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
618 PM CDT Sun May 24 2020
TXC081-105-235-413-431-451-250000-
/O.CON.KSJT.SV.W.0113.000000T0000Z-200525T0000Z/
Coke TX-Schleicher TX-Sterling TX-Tom Green TX-Crockett TX-Irion TX-
618 PM CDT Sun May 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN COKE...NORTHERN SCHLEICHER...SOUTHERN STERLING...TOM
GREEN...NORTHEASTERN CROCKETT AND IRION COUNTIES...
At 618 PM CDT, a severe thunderstorm was located over Lake Nasworthy,
or near San Angelo, moving northeast at 50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
This severe storm will be near...
Goodfellow Air Force Base around 625 PM CDT.
Wall around 630 PM CDT.
Veribest around 635 PM CDT.
Mereta around 645 PM CDT.
Other locations impacted by this severe thunderstorm include The
Intersection Of Ranch Road 1828 And Ranch Road 915, Us-
87 Near The Coke-Tom Green County Line, Us-67 Near The Irion-
Tom Green County Line and Harriet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3092 10128 3172 10127 3169 10024 3159 10023
3158 10011 3119 10011 3093 10034
TIME...MOT...LOC 2318Z 237DEG 45KT 3137 10049
HAIL...1.00IN
WIND...70MPH
$$
mkd490
WWUS54 KSJT 242346
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
646 PM CDT Sun May 24 2020
TXC081-105-235-413-431-451-250000-
/O.CON.KSJT.SV.W.0113.000000T0000Z-200525T0000Z/
Coke TX-Schleicher TX-Sterling TX-Tom Green TX-Crockett TX-Irion TX-
646 PM CDT Sun May 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN COKE...NORTHERN SCHLEICHER...SOUTHERN STERLING...TOM
GREEN...NORTHEASTERN CROCKETT AND IRION COUNTIES...
At 643 PM CDT, a severe thunderstorms were located over Lake
Nasworthy, or near San Angelo...north to Carlsbad and southward to
Christoval, moving northeast at 50 mph. 60 mile winds were recorded
at the San Angelo airport at 640 PM CDT.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
This severe storm will be near...
Goodfellow Air Force Base around 655 PM CDT.
San Angelo and Wall around 700 PM CDT.
Veribest around 715 PM CDT.
Other locations impacted by this severe thunderstorm include The
Intersection Of Ranch Road 1828 And Ranch Road 915, Us-
87 Near The Coke-Tom Green County Line, Us-67 Near The Irion-
Tom Green County Line and Harriet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3092 10128 3172 10127 3169 10024 3159 10023
3158 10011 3119 10011 3093 10034
TIME...MOT...LOC 2343Z 230DEG 23KT 3138 10047
HAIL...1.00IN
WIND...70MPH
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 5:12 PM CDT, 53 minutes earlier.
Area forecast discussion, May 24, 5:12 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 512 PM CDT Sun May 24 2020 .AVIATION... /00Z TAFS/ Showers and thunderstorms will continue to spread across much of West Central Texas this evening. Some of these storms may be strong to severe, with damaging winds and large hail. Most of this activity should be east of the area by 06Z. Stratus development is expected between 09Z and 11Z, resulting in MVFR ceilings. VFR conditions will return to all sites by late morning or early afternoon. Gusty south winds early this evening will decrease by mid to late evening. && .PREV DISCUSSION... /issued 254 PM CDT Sun May 24 2020/ SHORT TERM... (Tonight and Memorial Day) ..Severe thunderstorms possible through Memorial Day... Thunderstorms are already beginning to develop east of the dryline across the Trans Pecos region this afternoon. Latest CAM's indicate additional thunderstorm development and expansion across western portions of the forecast area through the early evening hours, with storms tracking east across the remainder of the forecast area through the mid/late evening hours. Once again, we're dealing with a very moist and unstable airmass across the area, with sufficient shear for thunderstorm organization. Initially, storms will tend to be more discreet through early evening, with large hail in excess of 2 inches possible, primarily west of a Sweetwater, San Angelo to Sonora line. Later this evening, storms should become more linear in time, with damaging winds the primary threat, although large hail will still be a concern. In addition, PW (Precipitable Water) values will range between 1.0 and 1.5 inches, which will contribute to heavy rainfall potential and a localized flash flooding threat. Looking ahead, a cold front is expected to enter the Big Country tomorrow afternoon, then continue slowly south across the remainder of the forecast area during evening hours. The front, along with support from an upper trough entering West Texas, will result in additional thunderstorm development tomorrow. A very unstable airmass will be in place south of the cold front, with large hail and damaging winds a concern once again. In addition, cannot rule out a tornado or two, primarily across southern sections where backed low level flow will occur ahead of the cold front. Heavy rainfall and the potential for flooding will also be a concern again tomorrow. Temperatures will be cooler for Memorial day, with highs ranging from the upper 70s across the Big Country, to the low and mid 80s elsewhere. LONG TERM... (Tuesday through Monday) A stormy pattern remains in the forecast as a disturbance looks to park across the region over the next few days. In fact, multiple rounds of thunderstorms have been included in the forecast. This includes the potential for heavy rainfall and a few strong storms at times. Otherwise, look for cooler temperatures across the area. In fact, a cold front will pass through the area on Monday night and Tuesday. It is during this time that we will introduce the best chance for thunderstorms. Rainfall totals appear to be in the 1 to 4 inch range through the entire forecast period. && .PRELIMINARY POINT TEMPS/POPS... Abilene 62 77 57 73 / 70 50 70 40 San Angelo 62 83 59 78 / 60 30 70 30 Junction 63 83 60 79 / 70 30 60 30 Brownwood 63 81 61 76 / 80 40 70 60 Sweetwater 62 76 57 73 / 50 50 70 30 Ozona 62 85 58 78 / 50 30 60 30 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && Daniels
Hazardous weather outlook, May 24, 1:46 PM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 146 PM CDT Sun May 24 2020 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-251900- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 146 PM CDT Sun May 24 2020 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are possible this afternoon and evening across all of West Central Texas. Hazards will be large hail and damaging winds. Some of the storms may also produce heavy rainfall, which may lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday Additional thunderstorms are possible Monday afternoon into Monday night. Some of these storms may be severe. Heavy rainfall may also occur, which may lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Special weather statement, May 24, 4:17 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service San Angelo TX
417 PM CDT Sun May 24 2020
TXZ076-242145-
Crockett TX-
417 PM CDT Sun May 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CROCKETT COUNTY UNTIL 445
PM CDT...
At 416 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Terrell County Gas Plant, or 13 miles south of
Sheffield, moving east at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of central Crockett
County, including the following locations... The Intersection Of
Ranch Road 2083 And Highway 405, Ft Lancaster, The Intersection Of
I-10 And Highway 405, The Intersection Of I-10 And Highway 290 and
I-10 Near The Crockett-Pecos County Line.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
west central Texas.
LAT...LON 3029 10175 3034 10171 3034 10166 3039 10169
3042 10174 3044 10172 3047 10173 3047 10169
3052 10168 3055 10165 3063 10166 3065 10169
3066 10177 3070 10181 3090 10186 3088 10137
3029 10135
TIME...MOT...LOC 2116Z 269DEG 33KT 3049 10182
mkdThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:17 PM CDT | Special Weather Statement | SJT | Irion | 28 min |
| May 23, 7:31 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 29 min |
| May 23, 8:01 PM CDT | Special Weather Statement | SJT | Irion, Tom Green | 44 min |
| May 23, 8:15 PM CDT | Special Weather Statement | SJT | Coke | 45 min |
| May 23, 8:44 PM CDT | Special Weather Statement | SJT | Coke, Nolan, Runnels, Tom Green | 46 min |
| May 23, 9:13 PM CDT | Special Weather Statement | SJT | Fisher, Haskell, Jones, Throckmorton | 62 min |
| May 23, 9:31 PM CDT | Special Weather Statement | SJT | Runnels, Taylor | 44 min |
| May 23, 9:39 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 81 min |
| May 23, 10:21 PM CDT | Areal Flood Advisory | SJT | Fisher, Haskell, Jones, Shackelford, Throckmorton | 3 hr |
| May 23, 10:55 PM CDT | Special Weather Statement | SJT | Callahan, Coleman | 65 min |
| May 23, 10:59 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 49 min |
| May 24, 4:17 PM CDT | Special Weather Statement | SJT | Crockett | 28 min |
| May 24, 4:20 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 70 min |
| May 24, 5:20 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion | 55 min |
| May 24, 6:16 PM CDT | Special Weather Statement | SJT | Schleicher, Sutton | 59 min |
| May 24, 6:31 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 59 min |
| May 24, 6:54 PM CDT | Areal Flood Advisory | SJT | Tom Green | 111 min |
| May 24, 6:56 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Concho, Runnels, Tom Green | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.